MAUDE Adverse Event Report: BAUSCH + LOMB POSTERIOR VACUUM PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB POSTERIOR VACUUM PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5523W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been requested however it has not yet been received.Manufacturing and sterilization records were reviewed and found to be acceptable.
 
Event or Problem Description
The vitrector stopped working during phaco-vitrectomy surgery.Another vitrector was used to complete the surgery.There was no injury and no medical intervention was required.
 
Additional Manufacturer Narrative
One bl5523w assembly from lot v9291 was received.The assembly was wadded and tangled up inside a small cardboard box.The vitrectomy cutter was on the bottom of the box.The tip protector was not returned.The needle is bent.There is dried solution visible in the tubing.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle was bound up and could not advance into the port or reach the cutting edge.The cutter does aspirate.A bent needle could contribute to poor cutting performance.Due to the evidence of use and the returned condition of the product, the cause of the bent needle cannot be determined.

Brand Name
POSTERIOR VACUUM PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7258924
Report Number0001920664-2018-00013
Device Sequence Number2006473
Product Code HQC
UDI-Device Identifier20757770058178
UDI-Public(01)20757770058178(17)181015
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2018
Device Model NumberBL5523W
Device Lot NumberV9291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1